Alert archive / Virginia / Tornado Warnings in 2012
Tornado Warning 31, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 14, 2012, 2:51 PM EDT for Hardy County, West Virginia; Rockingham County, Shenandoah County, Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 2:51 PM EDT (18:51 UTC)
- Expired
- Aug 14, 2012, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Rockingham County, VA, Shenandoah County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 122 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:00 PM EDT | HAIL 1 | 3 Nnw Bergton, VA | VERY STRONG WINDS. |
| Aug 14, 3:13 PM EDT | HAIL 0.75 | 4 Wnw Orkney Springs, WV | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
688 WFUS51 KLWX 141851 TORLWX VAC165-171-WVC031-141915- /O.NEW.KLWX.TO.W.0031.120814T1851Z-120814T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT TUE AUG 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA... WESTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN HARDY COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 315 PM EDT * AT 247 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS 10 MILES SOUTHWEST OF MATHIAS...OR 9 MILES SOUTHEAST OF ROUGH RUN...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MATHIAS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE COVER NOW. && LAT...LON 3894 7877 3869 7875 3874 7904 3885 7909 TIME...MOT...LOC 1852Z 265DEG 8KT 3879 7899 $$ BJL
1 follow-up statement
370
WWUS51 KLWX 141857
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EDT TUE AUG 14 2012
VAC165-171-WVC031-141915-
/O.CON.KLWX.TO.W.0031.000000T0000Z-120814T1915Z/
ROCKINGHAM VA-SHENANDOAH VA-HARDY WV-
257 PM EDT TUE AUG 14 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR HARDY...
SHENANDOAH AND ROCKINGHAM COUNTIES...
AT 255 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES SOUTHWEST OF MATHIAS...OR 11 MILES SOUTHEAST OF
ROUGH RUN...AND WAS MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BERGTON...
ORKNEY SPRINGS...
BASYE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3883 7902 3886 7876 3869 7875 3874 7904
3875 7905
TIME...MOT...LOC 1858Z 281DEG 10KT 3878 7897
$$
BJLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 14, 2:32 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 14, 2:32 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT TUE AUG 14 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND WEDNESDAY MORNING.
HIGH PRESSURE DOMINATES WEDNESDAY NIGHT AND THURSDAY. ANOTHER
COLD FRONT WILL MOVE INTO THE AREA FRIDAY...THEN STALL TO THE
SOUTH OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SFC ANALY DEPICTS WEAKNESS IN WIND FIELD OVER ERN CWFA. BWI/MTN WNDS
E/SELY...WHILE JUST SW OF CWFA WNDS ARE SWLY...SUGGESTING THAT
MESOLOW DVLPG AS FCST. AFTR SVRL HRS OF INSOLATION...THE EFFECTS OF
SUBSIDENCE BHD MRNG MCS HV BEEN OVERCOME. NMRS CU PRESENT ON VSBL
SATPIX...AND ECHOES STARTING TO FORM ON AREA 88D/S. XPCT THE REST OF
THE AFTN TO BE FAIRLY ACTIVE...AS TSRA DVLP FIRST DUE TO TRRN
CIRCULATIONS...THEN SPREAD EAST DUE TO PVA/HGT FALLS. ATTM ONLY
INSTBY MDT/HIGH..SHEAR REMAINS FAIRLY LOW BUT WL INCREASE TWD EVNG.
PRIMARY MODE WL BE CLUSTERS...BUT CUDNT RULE OUT A TSRA OR TWO INVOF
CNVGNC DUE TO LOW. PWAT GREATER THAN 1.5 INCHES...SO STORMS SHUD
CONTAIN HVY RAIN TOO...BUT THINK THERE WL BE ENUF MVMT TO PRECLUDE A
WIDESPREAD FLOOD RISK.
CDFNT WL SLOWLY ADVC EWD...AND WL BE STRETCHED N/S ARCS CWFA BY ELY
WED MRNG. THERFORE...WL HV A FOCUS FOR MORE TSRA TMRW...WHICH WL BE
ENHANCED BY POTENT S/WV DROPPING THROUGH BASE OF H5 TROF AXIS. SPC
ADDED EXTREME SERN CWFA TO SLGT RISK...WHICH SEEMS REASONABLE AS
THIS AREA WL HV GREATEST IMPACT FM BNDRY AND HTG.
OVERALL STAYED WARM ON TEMPS DUE TO SLOW PROGRESS OF SFC FNT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
TROF AXIS MOVES E OF CWA WED NGT...BRINGING RAPID END TO ANY LINGER
PCPN FROM WED EVE. SHRTWV RDGG DOMINATES THU/THU NGT...BRINGING
MOSTLY CLR SKIES...SEASONABLY WARM TEMPS...AND LOW RELATIVE HUMIDITY
VALUES.
FRI...SLY FLOW RETURNS AS M/ULVL TROF DEEPENS OVR GREAT LAKES AND
CDFNT APPROACHES CNTRL APLCNS. 12Z GUIDANCE DELAYS FWD PROGRESS OF
FRONT...ALLOWING FOR MORE SIGNIFICANT DIURNAL HEATING. MAXIMA FCST
AROUND 90F...AND AT LEAST MDT INSTABILITY SHUD COMBINE WITH DECENT
BULK SHEAR TO SUPPORT ORGANIZED CNVCTN ALONG AND AHEAD OF CDFNT FRI
AFTN/EVE. SOME ACTIVITY MAY BE STRONG/SVR...THO TIMING OF FROPA AND
DEGREE OF PRE-FRONTAL CLOUD-COVER WILL BE FACTORS IN EXTENT OF SVR
RISK.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
CDFNT SAGS SWD FRI NGT AND WILL BE S OF CWA SAT AND SUN...AFTER
STALLING ACRS SRN VA. SHWRS/TSTMS ALONG BNDRY MAY SPREAD NWD INTO
CWA AS WAVES ENEWD ALONG THIS FEATURE....SO POPS RAISED TO CHC
SAT/SAT NGT...AND SLIGHT POPS INTRODUCED SUN. CONSIDERABLE
CLOUD-COVER AND NWLY LLVL FLOW WILL KEEP TEMPS BELOW NRML THIS
WKEND. HIPRES BUILDS IN ERY NEXT WK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
TSRA BGNG TO DVLP ACRS AREA. STILL QUITE UNCERTAIN WHETHER TERMINALS
WL RECEIVE A DIRECT HIT...THEREFORE AM KEEPING JUST VCTS RMK AND NOT
TAKING ANY FLGT RESTRICTIONS. IF A TSRA WERE TO BE REALIZED...XPCT
BRIEF IFR VSBYS AND REDUCED CIGS...LASTING MAYBE 30 MIN.
MAY SEE SOME FOG OVNGT...SPCLY FOR THOSE LOCATIONS THAT RECEIVED
RAIN. HARD TO PINPOINT THAT ATTM. DEWPTS MAY BE RATHER HIGH OVNGT...
AND WNDS LGT. HV TAKEN MVFR RESTRICTIONS FOR MOST TAFS.
FNT SHUD BE E OF TERMINALS BY MRNG PUSH WED...SO HV WNWLY WNDS.
THERE MAY BE MORE TSTMS...BUT AM EQUALLY UNCERTAIN AS TO IMPACT. HV
OPTED TO INCL IN INTL TAFS /BWI/IAD/ AFTR 18Z.
VFR CONDS WED NGT THRU ERY FRI AS HIPRES DOMINATES. NW WINDS OF 5-15
KTS WED NGT/THU WILL BCM LGT/VRBL THU NGT THEN SLY FRI. CDFNT
APPROACHES FRI AFTN AND PASSES TERMINALS FRI NGT. SHWRS/TSTMS ALONG
AND AHEAD OF IT MAY BRING LOCALIZED BUT SIGNIFICANT FLIGHT
RESTRICTIONS AS WELL AS GUSTY WINDS. FRONT WILL STALL ACRS SRN VA
THIS WKEND...LEAVING MID-ATLC WITH SIGNIFICANT CLOUD-COVER AND LOW
CHC OF SHWRS/TSTMS ON SAT.
&&
.MARINE...
WNDS HV BEEN LGT/VRBL THUS FAR...BUT PAST CPL HRS HV RESULTED IN
BETTER ORGANIZATION AS INFLOW TO MESOLOW DVLPS. THUS SELY 10 KT
COMMON. STILL HV OPPORTUNITY FOR SLY CHANNELING TAFTN-TNGT...SO HVNT
DISTURBED SCA. WL BE WAITING...BUT WL BE PREPARED TO DROP IT IF
DISRUPTED BY TSRA.
SPEAKING OF WHICH...AMS UNSTBL ENUF FOR SCT-NMRS TSRA TAFTN-EVNG AS
CDFNT APPCHS WATERS. CERTAINLY WL HV GUSTY WNDS INVOF STORMS. SVRL
SMW/S ANTICIPATED. CANNOT RULE OUT A BRIEF WATERSPOUT EITHER.
FNT WL STALL OUT NEAR WATERS OVNGT...AND WL ONLY SLOWLY LIMP EWD
TMRW. THEREFORE...MAY HV DIURNAL LULL IN ACTIVITY...BUT ADDTL STORMS
XPCTD.
NW WINDS BEHIND CDFNT MAY REACH JUST BELOW SCA THRESHOLD WED
NGT/THU...BEFORE HIPRES THU NGT CAUSES DIMINISHING WINDS. CHC
SHWRS/TSTMS LATE FRI THRU SAT AS CDFNT PASSES. SPECIAL MARINE WRNGS
MAY BE NEEDED DURG THIS PERIOD FOR STRONG ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
TIDES CONT AT A HALF TO 3/4 FT ABV ASTRO NORMS. LACK OF SUSTAINED
FLOW TDA HAS PREVENTED ADDTL WATER PILING. NEED AT LEAST A FT
ANOMOLY FOR MINOR THRESHOLDS TO BE REACHED...SO NO CSTL FLOODING
IMMINENT.
TMRW MRNGS TIDE REMAINS QSTNBL. WL NEED TO SEE IF WINDS DO PICK UP
LATER TDA...PUSHING MORE WATER INTO ESTUARY. IF SO...THEN AN ADVY
FOR SENSITIVE LOCATIONS MAY BE REQUIRED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ531>534-
537-539>541-543.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530-538-
542.
&&
SYNOPSIS...KONARIK
NEAR TERM...HTS
SHORT TERM...KONARIK
LONG TERM...KONARIK
AVIATION...HTS/KONARIK
MARINE...HTS/KONARIK
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Aug 14, 2:44 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 244 PM EDT TUE AUG 14 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 244 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. A FEW STORMS COULD PRODUCE TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. MINOR COASTAL FLOODING WILL BE POSSIBLE LATE TONIGHT ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY...BALTIMORE HARBOR SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING WILL BE POSSIBLE EARLY WEDNESDAY MORNING ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY NORTH OF BALTIMORE HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...PRIMARILY ACROSS SOUTHERN MARYLAND. A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT... PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 244 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. A FEW STORMS COULD PRODUCE TORNADOES...ESPECIALLY IN NORTHEASTERN AND NORTH-CENTRAL MARYLAND AS WELL AS NEAR WASHINGTON DC. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT... PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HTS/KONARIK
In the hours before
Special weather statement, Aug 14, 1:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 157 PM EDT TUE AUG 14 2012 VAZ026-WVZ055-502-506-141830- EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA- 157 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...EASTERN GRANT AND ROCKINGHAM COUNTIES... AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF MILAM...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE ROUGH RUN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3896 7892 3873 7889 3875 7923 3886 7924 TIME...MOT...LOC 1758Z 264DEG 10KT 3882 7916 BJL
Special weather statement, Aug 14, 2:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 238 PM EDT TUE AUG 14 2012 WVZ050-055-501>504-141915- HARDY WV-HAMPSHIRE WV-WESTERN MINERAL WV-EASTERN MINERAL WV- WESTERN GRANT WV-EASTERN GRANT WV- 238 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM TO AFFECT HARDY...HAMPSHIRE...WESTERN MINERAL...EASTERN MINERAL...WESTERN GRANT AND EASTERN GRANT COUNTIES... AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WILLIAMSPORT...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE ROMNEY. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3943 7874 3915 7868 3913 7908 3931 7913 TIME...MOT...LOC 1838Z 257DEG 10KT 3924 7899 BJL
Special weather statement, Aug 14, 2:39 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 239 PM EDT TUE AUG 14 2012 VAZ026-027-WVZ055-502-141915- SHENANDOAH VA-HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA- 239 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY...EASTERN GRANT AND ROCKINGHAM COUNTIES... AT 239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF BERGTON...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MATHIAS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3914 7868 3876 7857 3873 7905 3901 7910 TIME...MOT...LOC 1839Z 260DEG 13KT 3883 7896 BJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:57 PM EDT | Special Weather Statement | LWX | Hardy | 33 min |
| Aug 14, 2:38 PM EDT | Special Weather Statement | LWX | Mineral | 37 min |
| Aug 14, 2:39 PM EDT | Special Weather Statement | LWX | Hardy | 36 min |
| Aug 14, 3:10 PM EDT | Special Weather Statement | LWX | Mineral | 35 min |
| Aug 14, 3:12 PM EDT | Severe Thunderstorm Warning | LWX | Hardy | 32 min |
| Aug 14, 3:35 PM EDT | Special Weather Statement | LWX | Hampshire | 25 min |
| Aug 14, 3:41 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 49 min |
| Aug 14, 3:47 PM EDT | Special Weather Statement | LWX | Hampshire | 28 min |
| Aug 14, 3:56 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Morgan | 49 min |
| Aug 14, 4:10 PM EDT | Special Weather Statement | LWX | Hampshire | 35 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Morgan | 41 min |
| Aug 14, 5:28 PM EDT | Special Weather Statement | LWX | Mineral | 32 min |
| Aug 14, 5:33 PM EDT | Special Weather Statement | LWX | Pendleton | 42 min |
| Aug 14, 6:06 PM EDT | Special Weather Statement | LWX | Hardy | 24 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | LWX | Hardy | 35 min |
| Aug 14, 6:28 PM EDT | Special Weather Statement | LWX | Mineral | 32 min |
| Aug 14, 6:42 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 38 min |
| Aug 14, 6:45 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 35 min |
| Aug 13, 11:31 PM EDT | Small Craft Advisory | LWX | 5 hr | |
| Aug 14, 10:19 AM EDT | Special Marine Warning | LWX | 56 min | |
| Aug 14, 2:20 PM EDT | Special Marine Warning | LWX | 59 min | |
| Aug 14, 3:27 PM EDT | Special Weather Statement | LWX | Clarke | 33 min |
| Aug 14, 3:57 PM EDT | Special Weather Statement | LWX | Rockingham | 48 min |
| Aug 14, 4:38 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 37 min |
| Aug 14, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 48 min |
| Aug 14, 4:52 PM EDT | Flash Flood Warning | LWX | Rockingham | 3 hr |
| Aug 14, 5:12 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Rappahannock, Warren | 48 min |
| Aug 14, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Madison, Page, Rockingham, Shenandoah | 50 min |
| Aug 14, 6:58 PM EDT | Special Weather Statement | LWX | Greene, Madison | 32 min |
| Aug 14, 7:02 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange | 43 min |
| Aug 14, 7:29 PM EDT | Special Weather Statement | LWX | Greene | 16 min |
| Aug 14, 7:46 PM EDT | Special Weather Statement | LWX | Culpeper, Madison, Orange | 44 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 36 min |
Nearby
Tornado Warnings in Virginia, 2012Tornado Warnings in West Virginia, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.